MAUDE Adverse Event Report: ETHICON INC. SFXSPI MCL+ BI UD 5IN2 3-0 DA PS-2 PR; SUTURE, ABSORBABLE, SYNTHETIC, POLYGLYCOLIC ACID

ETHICON INC. SFXSPI MCL+ BI UD 5IN2 3-0 DA PS-2 PR; SUTURE, ABSORBABLE, SYNTHETIC, POLYGLYCOLIC ACID
Catalog Number SXMP2B406
Medical Device Problem Code Positioning Failure (1158)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/20/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent a mammoplasty procedure on (b)(6) 2025 and barbed suture was used.No functioning bidirectional anchors on the suture system.Anchors slightly noticeable, but no effect when the suture was used.Two packs were secured.The suture was used anyway.There were no patient outcome.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 9/18/2025.H6 component code: g07002 - pending evaluation of returned device.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.Additional information was requested, the following was obtained: our failure analysis lab received a wrong product with reference to this complaint, it was received: product code: sxmp2b406.Product lot #/batch: 102xxj.Tracking #: (b)(4).Received at cg labs on 9/8/2025 (vienna-austria).1.Could you please clarify if wrong device belongs to this complaint? device we sent with lotnumber 102xxj is the correct device for this complaint.Hospital reported an incorrect lot number.Erroneously h instead of j to date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.A device has been received, however it has not yet been evaluated however clarification was requested whether the product belongs to this complaint.Any further information derived from the evaluation will be submitted in a supplemental 3500a form.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 10/8/2025.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H6 component code: g07002 no device problem found additional information: d9, h3, h6 h3 investigational summary: the product was returned to ethicon for evaluation.Two unused strands double armed outside its packaging were received for analysis.Product code sxmp2b406.During the visual inspection of the returned sample, the sutures were examined along the strands and no anomalies were observed during evaluation.Ten barbs were measured in each strands, and all barbs met the requirements.As part of the ethicon quality process, all devices are manufactured, inspected, and released to approved specifications.The event described could not be confirmed as no product defect was identified, there may have been other circumstances or issues that occurred during the use of the device that could not be replicated during the laboratory analysis.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.

Brand Name
SFXSPI MCL+ BI UD 5IN2 3-0 DA PS-2 PR
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC, POLYGLYCOLIC ACID
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-SAN LORENZO PR
road 183, km 8.3
san lorenzo PR 00754
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key23084370
Report Number2210968-2025-10665
Device Sequence Number4965698
Product Code GAM
UDI-Device Identifier10705031464377
UDI-Public(01)10705031464377(17)260731(10)102XXJ
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
K192580
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2026
Device Catalogue NumberSXMP2B406
Device Lot Number102XXJ
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/21/2025
Supplement Date Received by Manufacturer09/26/2025
Initial Report FDA Received Date09/18/2025
Supplement Report FDA Received Date10/08/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/21/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown